Steroid Injections

muffy
muffy Member Posts: 72
edited 2. Jan 2012, 05:40 in Living with Arthritis archive
Hi All

I went to the hospital yesterday and after going through blood results it is confirmed the Methotrexate has messed with my Liver, I have now got to have a Liver scan and they wanted an ocean of bloods one of them was checking for Hepetitis, apparently you can get a certain type when the Immune System is involved along with Liver damage, that's all I need :!: The doctor also gave me an injection of high dose Steroids which she said would last for about 6 weeks, anyone else had this and can you have it on a regular basis?

Happy New Year to everyone.
Sylvia

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Oh dear Muffy, what a to-do, yes? I had something similar happen to me when on enbrel, my liver figures soared, I too had a scan and hepatitis checks, I was taken off all meds then after four weeks or so put onto oral steroids (which made a huge difference in how I felt whereas the injections have never done that much) and you know what? It all came good in the end, no liver damage, no liver problems since and I hope that will be the same for you.

    One of the reasons for the frequent checks is exactly this, to nip any potential trouble in the bud, and this seems to be what is happening for you. Some people react very well to the steroid injections and they are usually not repeated within three months because they are powerful things. I hope you are feeling OK within yourself and I wish you a good new year. DD
  • nanarose
    nanarose Member Posts: 117
    edited 30. Nov -1, 00:00
    Hi Sylvia, I think I have chatted to you before? :smile:

    I too have exactly the same problems as you, and I'm currently waiting for my blood tests to come back to see where we go from here.

    I have only been seeing my GP as it was too close to Christmas to get an appointment with my Rheumatologist, but the two of them have been working closely to monitor me.
    My GP seems to think that none of the tests, (loads of specialised ones) even the one for hepatitis, will come back positive, but they have to be done to rule out any liver problems. I'm hoping that she is correct in this, but I'm really not worrying myself unduly,at this time.

    I had a steroid injection before Christmas, my second; my first was well over a year ago, and to be honest I'm not sure if it's helping or not, as without the methotrexate my pains have gradually been getting worse again.
    Possibly I would be in much more pain than I am, if I hadn't had it administered....who really knows for certain?

    I don't think steroid jabs are done too frequently as they do have side effects, but ask your own Rheummy what their policy is.

    I had a liver scan done too, and it did come back with signs that I apparently have a 'fatty liver' which could be the cause of my higher liver results. Odd that, as I was perfectly fine with normal levels before I started on the mtx!
    If blood tests come back negative, I am to be re-started on mtx at 15 mg, and my liver levels will be 'allowed' to go to 3 to 3 1/2 times the 'normal level, and see how things go - I am to be monitored very carefully though.
    I'll let you know how I get on, and please don't worry if you can...the good thing is that all those horrible blood tests do serve us well and we are monitored very carefully.

    I hope to hear how you get on in the coming weeks too.

    May I take this opportunity to wish everyone on here a Happy New Year!

    You are such a helpful and knowledgeable group of people, and although I don't post often, I do come on here to read your posts quite a bit, and they educate me, make me sad, and make me giggle in equal measure!

    Thank you, and I wish you all well for the coming year. x Happynewyear.gif
  • tiggernut
    tiggernut Member Posts: 339
    edited 30. Nov -1, 00:00
    Hi Ylvia,

    Sorry to hear about your MTX problems. I too take it, 10mg injection.
    I asked my Rhuemy about having steriod injections as and when but he said no it's not ideal so I have to keep taking the prednisalone for now. (I'm trying to get off it!)
    Hope you get sorted soon.
    Happy New Year.
    Anita.x
  • traluvie
    traluvie Member Posts: 2,579
    edited 30. Nov -1, 00:00
    What kind of steroid is it? the one in your joints or bum cheek?
    I have the ones in bum cheek and that can last up to 12 weeks, hope it eases things for you..xx
  • muffy
    muffy Member Posts: 72
    edited 30. Nov -1, 00:00
    It was the one in the bum cheek, I must admit this morning the pain doesn't seem quite so bad, fingers crossed it does the job.

    Happy New Year
  • quirkykirsty37
    quirkykirsty37 Member Posts: 4
    edited 30. Nov -1, 00:00
    Hi there,

    I am new to this forum, only signed up today as decided that 2012 will be my year for improving myself.

    I had steroid injections on my knee for over 1 year, and although it is very painful and uncomfortable I did find that it brought me relief. I only had them for this time and then the effects wore off, so had to look at another route, but on a positive side 1 year is better than nothing, persevere and good luck
  • nanasue
    nanasue Member Posts: 465
    edited 30. Nov -1, 00:00
    Hi there

    This is a reply for all of you who have had or do have steroid injections (bum cheek) have you been told about the side effects? I had approx: 10 jabs over a 6 yearperiod as my RA wasn't well controlled due to not being able to take certain drugs (I've never had oral steroids though). I was told that it could thin your bones, but chose to take a risk, but wasn't told it could cause cataracts (fast growing ones at that). I have had both eyes damaged by them in the last year. I went to opticians on December 28th last year, saw the consultant in July ( yes, long wait) when I was told I had one in the other eye as well, I had operation at end of October, which was brilliant, but now I can't see out of the other eye at all, so I'm ,lopsided and don't know how long it will be to gbet the other one done. Normally they grow very slowly and can take years to get to the stage where they need doing. I don't want to frighten anyone and I'm not trying to be mean I just want you all to be aware of the risks as it's been quite devastating for me even though surgery had a good out come.

    Sue x
  • kevinwittering
    kevinwittering Member Posts: 15
    edited 30. Nov -1, 00:00
    I would urge everyone who is having problems with their medication to look at " The Roadback Foundation " online, you can find them here http://www.roadback.org/ Have a read, believe it or not ( that's up to you ), I have had striking results from antibiotics with my arthritis but trust me when I tell you your doctor will be hard to convince.

Who's Online

11
Chrissie_52
Chrissie_52
frogmorton
frogmorton
Macdee73
Macdee73
Woofy
Woofy
+7 Guests